Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 97, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 24, 2004, 3:04 AM CDT for Searcy County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2004, 3:04 AM CDT (08:04 UTC)
- Expired
- Apr 24, 2004, 3:45 AM CDT
- In force
- 41 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Searcy County, AR
The radar
The Little Rock radar (KLZK), 126 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:45 PM CDT, 11 hours 19 minutes earlier.
Area forecast discussion, Apr 23, 3:45 PM CDT, 11 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 345 PM CDT FRI APR 23 2004 .SHORT TERM...TONIGHT THROUGH SUNDAY STATIONARY SURFACE FRONT IS LOCATED ACROSS SOUTHERN ARKANSAS THIS AFTERNOON. CONVECTION IS DEVELOPING ACROSS OKLAHOMA. SHOWERS AND A FEW THUNDERSTORMS CONTINUE ACROSS THE CWFA...BUT THE MAIN SHOW WILL BE LATER TONIGHT. ETA IS NOT QUITE AS AMBITIOUS AS THE GFS FOR POS AND QPF. INCREASED POPS ESPECIALLY ACROSS THE NORTH. 3 TO 8 INCHES OF RAIN HAVE FALLEN ACROSS PARTS OF NORTH ARKANSAS THE LAST TWO DAYS AND WILL CONTINUE THE FLASH FLOOD WATCH THROUGH TONIGHT. THE STORMS DEVELOPING IN OKLAHOMA WILL MOVE INTO ARKANSAS TONIGHT. LI/S TO -8 ARE NOTED IN SOUTHEAST OKLAHOMA AND THIS WILL BE ONE AREA TO WATCH TONIGHT. SOUTHWEST ARKANSAS COULD SEE SOME THUNDERSTORM ACTIVITY AS WELL TONIGHT. MOST OF THE STRONG THUNDERSTORMS WILL BE NORTH OF THE STATIONARY FRONT TONIGHT THOUGH. STRONG LIFT IS NOTED EARLY IN THE DAY SATURDAY ON THE LATEST CROSS SECTIONS...THEN PRECIPITATION WILL TAPER OFF TOMORROW AFTERNOON. THE COLD FRONT WILL BE MOVING ACROSS THE AREA LATE SATURDAY NIGHT AND SUNDAY. STRONG STORMS ARE EXPECTED AGAIN AS THE COLD FRONT PUSHES THROUGH. SLIGHT RISK OF SEVERE STORMS CONTINUES TONIGHT THROUGH SATURDAY. && .LONG TERM...SUNDAY THROUGH FRIDAY HIGH PRESSURE MOVES IN FOR MONDAY BEHIND THE COLD FRONT THAT WILL BRING AN END TO THE CURRENT PATTERN. COOLER TEMPERATURES ARE EXPECTED FOR MONDAY AND TUESDAY BEFORE TEMPERATURES BEGIN TO WARM UP AGAIN. INCLUDED A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY INTO FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 65 76 61 72 / 60 60 70 80 HARRISON AR 58 69 54 66 / 90 100 60 60 HOT SPRINGS AR 66 75 60 72 / 60 60 70 70 PINE BLUFF AR 65 79 62 73 / 40 60 70 80 MOUNTAIN HOME AR 57 69 55 66 / 100 100 60 60 MONTICELLO AR 66 80 62 74 / 30 50 70 80 SEARCY AR 63 76 61 71 / 60 60 70 80 MOUNT IDA AR 66 74 58 72 / 60 60 70 70 RUSSELLVILLE AR 63 72 57 70 / 70 70 70 70 && .LZK WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 600 AM CDT SATURDAY FOR ZONES ARZ003>007...ARZ012>016...ARZ021>025... ARZ030>034...ARZ037>039. && 51
Hazardous weather outlook, Apr 24, 2:10 AM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 210 AM CDT SAT APR 24 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 210 AM CDT SAT APR 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...REST OF TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF ARKANSAS FOR THE REST OF THE NIGHT. ISOLATED STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WIND. A NEARLY STATIONARY FRONT WILL LINGER OVER THE AREA...KEEPING UNSTABLE CONDITIONS IN ARKANSAS. ALSO...THE PRESENCE OF THE FRONT WILL CONTRIBUTE TO THE FLASH FLOODING POTENTIAL...SO A FLASH FLOOD WATCH EXISTS THROUGH THE REST OF THE NIGHT FOR NORTHERN AND PARTS OF CENTRAL ARKANSAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL SECTIONS OF THE STATE SATURDAY INTO SATURDAY NIGHT. THE WEATHER PATTERN WILL CHANGE SLOWLY THROUGH SUNDAY. DRY AND QUIET WEATHER WILL RETURN TO THE FORECAST MONDAY...AND CONTINUE DRY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THE REST OF THE NIGHT IN MANY PARTS OF ARKANSAS. 29
In the hours before
Special weather statement, Apr 23, 9:50 PM CDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 950 PM CDT FRI APR 23 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-240500- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 950 PM CDT FRI APR 23 2004 ...HEAVY RAINFALL REPORTED FROM WEDNESDAY MORNING THROUGH FRIDAY MORNING... HEAVY RAINFALL...WITH ISOLATED AMOUNTS GREATER THAN 6 INCHES...HAS FALLEN ACROSS PORTIONS OF ARKANSAS THROUGH THE 48 HOUR PERIOD ENDING AT 7 AM FRIDAY MORNING. RAINFALL AMOUNTS OF ONE INCH AND GREATER... HAVE FALLEN BASICALLY NORTH OF THE ARKANSAS RIVER. MUCH OF THE ACTIVITY OVER CENTRAL ARKANSAS OCCURED WEDNESDAY...WITH AMOUNTS AVERAGING 1 TO 4 INCHES IN THE VICINITY OF THE ARKANSAS RIVER. THIS SOUTHERN EXTENT IS ALONG A LINE FROM MENA...TO PINE BLUFF...TO STUTTGART. BOTH CABOT IN LONOKE COUNTY...AND MORRILTON IN CONWAY COUNTY...REPORTED 4.44 INCHES OF RAINFALL IN 24 HOURS. THIS AREA...HOWEVER...DID NOT RECEIVE MUCH RAINFALL THURSDAY. NORTHERN ARKANSAS SAW MUCH OF THEIR RAINFALL THURSDAY. THIS AREA INCLUDES LOCATIONS NORTH OF A LINE FROM CLARKSVILLE...TO CLINTON...TO NEWPORT. RAINFALL REPORTS AVERAGED 4 TO 5 INCHES. THE LARGEST AMOUNT RECEIVED WAS 6.22 INCHES IN ST. PAUL IN MADISON COUNTY. NUMEROUS FLASH FLOODING REPORTS WERE RECEIVED FROM JASPER IN NEWTON COUNTY AND MARSHALL IN SEARCY COUNTY...AS WELL AS SEVERAL COUNTY ROADS FLOODED IN MARION COUNTY. AGAIN...THESE REPORTS WERE FROM WEDNESDAY MORNING THROUGH FRIDAY MORNING. THIS DOES NOT INCLUDE RAINFALL RECEIVED IN NORTH ARKANSAS THIS EVENING. NUMEROUS REPORTS OF HEAVY RAINFALL AND FLOODED ROADWAYS HAVE BEEN RECEIVED IN BATESVILLE IN INDEPENDENCE COUNTY... AND ALSO IN SWIFTON IN JACKSON COUNTY. DUE TO THE COPIOUS AMOUNTS OF RAINFALL THAT HAVE FALLEN IN THE LAST 60 HOURS...GROUND CONDITIONS ARE VERY MOIST. ANY MORE RAINFALL RECEIVED WILL EXASPERATE THE SITUATION...WITH MORE FLOODING EXPECTED. MUCH OF NORTHERN AND NORTH CENTRAL ARKANSAS IS UNDER A FLASH FLOOD WATCH THROUGH THE OVERNIGHT HOURS FOR THE RAINFALL EXPECTED TONIGHT. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE STATE SATURDAY AND SATURDAY NIGHT...AND MORE FLOODING MAY OCCUR. 58
Local storm report, Apr 23, 11:32 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1132 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1125 PM HAIL NEW SPADRA 35.43N 93.52W
04/23/2004 0.88 INCH JOHNSON AR LAW ENFORCEMENT
&&
22Local storm report, Apr 23, 11:45 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1145 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1133 PM HAIL CLARKSVILLE 35.46N 93.47W
04/23/2004 1.00 INCH JOHNSON AR EMERGENCY MNGR
1133 PM HAIL 5 NNE CLARKSVILLE 35.52N 93.44W
04/23/2004 1.00 INCH JOHNSON AR EMERGENCY MNGR
NICKEL TO QUARTER SIZED HAIL IN LUDWIG.
&&
22The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 9:30 PM CDT | Flash Flood Warning | LZK | Jackson | 2 hr |
| Apr 23, 11:06 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 44 min |
| Apr 24, 12:40 AM CDT | Flash Flood Warning | LZK | Johnson | 3 hr |
| Apr 24, 4:51 AM CDT | Flash Flood Warning | LZK | Boone, Johnson, Newton | 3 hr |
| Apr 24, 7:13 AM CDT | Flash Flood Warning | LZK | Baxter, Marion, Searcy | 3 hr |
| Apr 24, 7:17 AM CDT | Flash Flood Warning | LZK | Montgomery | 3 hr |
| Apr 24, 7:44 AM CDT | Flash Flood Warning | LZK | Boone, Johnson, Newton | 3 hr |
| Apr 24, 9:36 AM CDT | Flash Flood Warning | LZK | Pope | 3 hr |
| Apr 24, 10:13 AM CDT | Flash Flood Warning | LZK | Baxter, Marion, Searcy | 4 hr |
| Apr 24, 10:44 AM CDT | Flash Flood Warning | LZK | Boone, Johnson, Newton | 3 hr |
| Apr 24, 11:28 AM CDT | Flash Flood Warning | LZK | Yell | 4 hr |
| Apr 24, 11:53 AM CDT | Tornado Warning | LZK | Conway, Van Buren | 32 min |
| Apr 24, 12:29 PM CDT | Tornado Warning | LZK | Van Buren | 31 min |
| Apr 24, 1:28 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, White | 42 min |
| Apr 24, 1:29 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Hot Spring | 46 min |
| Apr 24, 2:03 PM CDT | Severe Thunderstorm Warning | LZK | Saline | 37 min |
| Apr 24, 3:26 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 44 min |
| Apr 24, 3:48 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 42 min |
| Apr 24, 4:02 PM CDT | Tornado Warning | LZK | Lonoke | 28 min |
| Apr 24, 4:07 PM CDT | Flash Flood Warning | LZK | Izard | 118 min |
| Apr 24, 4:33 PM CDT | Severe Thunderstorm Warning | LZK | Prairie | 47 min |
| Apr 24, 5:03 PM CDT | Severe Thunderstorm Warning | LZK | Woodruff | 42 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.